Michigan, 2005Flood in Michigan, January 15 to 20, 2005
January 15 to 20, 2005 · NWS DTX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jan 15, 2:30 AM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Jan 15, 2:30 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
230 AM EST SAT JAN 15 2005
.DISCUSSION...
COLD BUT QUIET WEATHER THROUGH THE WEEKEND.
POLAR VORTEX OVER HUDSON BAY TO SLOWLY DRIFT NORTHEAST. DEEP TROUGH
TO PERSIST OVER THE EASTERN CONUS INTO MONDAY...WITH REINFORCING
SHOTS OF ARCTIC AIR SLIDING INTO THE GREAT LAKES REGION. 00Z
ETA/GFS HAVE TRENDED DEEPER WITH 500 MB TROUGHING AND STRONGER WITH
SHORTWAVES DROPPING SOUTH INTO THE BASE OF THE TROUGH. WILL LEAN
TOWARD THE 00Z UKMET...WHICH IS THE MOST AMPLIFIED...AND SEEMS TO BE
WHERE THE ETA/GFS ARE HEADED.
CURRENTLY...
130 KNOT JET STREAK TRACKING ACROSS SOUTHERN LOWER MICHIGAN THIS
MORNING. IR SATELLITE IMAGERY AND SURFACE OBS INDICATING NOTHING
MORE THAN A MID DECK OF CLOUDS ALONG WITH A STRAY FLURRY. THESE
CLOUDS SHOULD HELP HOLD UP TEMPERATURES ACROSS THE SOUTHERN HALF OF
THE CWA....AS BEEN THE CASE OVER SW LOWER MICHIGAN.
LITTLE IF ANY CHANGES MADE TO MAXES DURING THE FORECAST
PERIOD...WITH SLIGHT TWEAKS TO MINS TO STAY WITHIN 2-3 DEGREES OF
GFS MOS. TOO MUCH UNCERTAINTY CONCERNING CLOUD COVER AND WHETHER
OR NOT WE DECOUPLE TO GAMBLE MUCH BELOW GUIDANCE.
NEXT JET MAX (140+ KNOTS) TO MOVE INTO THE NORTHERN PLAINS SATURDAY
NIGHT...DIVING SOUTHEAST INTO THE WESTERN OHIO VALLEY LATE SUNDAY.
JET FORCING WILL BE TOO FAR SOUTH TO HAVE A DIRECT IMPACT ON OUR
WEATHER. HOWEVER...LONG WAVE TROUGH AXIS DOES MOVE THROUGH THE
REGION DURING SUNDAY...WHICH MAY BE ENOUGH FOR FLURRIES/SNOW
SHOWERS...AS INVERSION HEIGHTS LOOK TO BE RISING UP TOWARD 5000 FEET.
POTENT NORTHERN STREAM SHORTWAVE TO SLIDE THROUGH WESTERN LAKE
SUPERIOR SUNDAY NIGHT...AND THROUGH LOWER MICHIGAN MONDAY
MORNING...STRENGTHENING THE SURFACE TROUGHING OVER THE LAKES.
AS IT STANDS NOW...SURFACE TROUGH/CONVERGENCE LOOKS TO BE STAYING
JUST OFFSHORE OVER THE EASTERN THUMB. HOWEVER...IT WILL BE A CLOSE
CALL AND WILL NEED TO BE MONITORED.
STRONG CLIPPER STILL ON TRACK TO RACE THROUGH THE NORTHERN GREAT
LAKES TUESDAY NIGHT/WEDNESDAY. THIS SYSTEM WILL HAVE SOME DECENT
PACIFIC MOISTURE TO WORK WITH...AS PW VALUES ARE EXPECTED TO RISE
ABOVE A HALF AN INCH OVER LOWER MICHIGAN TUESDAY NIGHT. BOTH 00Z
CANADIAN/NOGAPS INDICATING A TRACK WHICH IS A LITTLE TO FAR NORTH
FOR SOUTHEAST MICHIGAN TO GET INTO THE BEST WARM ADVECTION
ACCUMULATING SNOW. 00Z GFS INDICATING A MORE FAVORABLE TRACK.
CERTAINLY THE POTENTIAL OF A 2 TO 4 INCH BURST OF SNOWFALL WITH
SPECIFIC HUMIDITIES JUST OVER 3 G/KG.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
.MI...NONE.
.LAKE HURON...GALE WARNING...NORTH HALF OF LAKE HURON...THIS MORNING.
SMALL CRAFT ADVISORY...OUTER SAGINAW BAY AND NEARSHORE WATERS FROM
PORT AUSTIN TO HARBOR BEACH...THIS MORNING.
.LAKE ST CLAIR...NONE.
.MI WATERS OF LAKE ERIE...NONE.
&&
SF
Hazardous weather outlook, Jan 14, 4:00 PM EST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
400 PM EST FRI JAN 14 2005
MIZ047>049-053>055-060>063-068>070-075-076-082-083-151200-
BAY MI-GENESEE MI-HURON MI-LAPEER MI-LENAWEE MI-LIVINGSTON MI-
MACOMB MI-MIDLAND MI-MONROE MI-OAKLAND MI-SAGINAW MI-SANILAC MI-
SHIAWASSEE MI-ST. CLAIR MI-TUSCOLA MI-WASHTENAW MI-WAYNE MI-
INCLUDING THE CITIES OF...ADRIAN...ANN ARBOR...BAD AXE...BAY CITY...
CARO...DOWNTOWN DETROIT...FLINT...HOWELL...LAPEER...MIDLAND...
MONROE...MOUNT CLEMENS...OWOSSO...PONTIAC...PORT HURON...
SAGINAW AND SANDUSKY
400 PM EST FRI JAN 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN
.DAY ONE...TONIGHT
SEVERAL RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE
LATEST FLOOD STATEMENTS FOR MORE DETAILS.
.DAY TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY
THERE IS A CHANCE OF ACCUMULATING SNOW ON WEDNESDAY AS A LOW
PRESSURE SYSTEM DROPS SOUTH FROM CENTRAL CANADA AND TRACKS THROUGH
THE CENTRAL GREAT LAKES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-141030-SAGINAW
BAY-SOUTHERN LAKE HURON-LAKE HURON NEARSHORE FROM PORT AUSTIN TO
PORT HURON-ST CLAIR RIVER-LAKE ST CLAIR-DETROIT RIVER-MICHIGAN
WATERS OF LAKE ERIE-
400 PM EST FRI JAN 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAGINAW BAY...SOUTHERN LAKE
HURON...THE ST CLAIR RIVER...LAKE ST CLAIR...THE DETROIT RIVER...AND
THE MICHIGAN WATERS OF LAKE ERIE.
.DAY ONE...TONIGHT
SMALL CRAFT ADVISORIES WILL CONTINUE FOR THE OUTER SAGINAW BAY AND
NEARSHORE WATERS OF LAKE HURON.
.DAY TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY
THE SMALL CRAFT ADVISORIES FOR OUTER SAGINAW BAY AND THE
NEARSHORE WATERS OF LAKE HURON WILL CONTINUE THROUGH SATURDAY
MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
CONSIDINE/GSS
Flood, Livingston
- When
- January 15, 4:00 AM EST to January 20, 12:00 PM EST
- Where
- Livingston forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.603, -83.911 (the zone’s center; the record gives no point)
The Huron River at Hamburg went above its 6.5 foot flood stage at 4 am EST on the 15th. The river crested at 7.44 feet at noon on the 16th, then fell back below flood stage at noon on the 20th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Idaho, January 15 to 18, 20052 deaths · 4 events
- Cold in Minnesota, January 15, 20051 death · 1 event
- Winter Storm in Oregon, January 15 to 18, 200516 events
- High Surf in Hawaii, January 15 to 20, 200514 events
- Ice Storm and Heavy Snow in Washington, January 15 to 18, 20055 events
- Winter Storm in Washington, January 15 to 18, 20054 events
- Flooding in Illinois, January 15 to 20, 20053 events
- Winter Storm in Oregon, January 15, 20052 events
- Flooding in Pennsylvania, January 15 to 16, 20052 events
- Flood in Pennsylvania, January 15, 20051 event
- Flood in Pennsylvania, January 15, 20051 event
- High Surf in Florida, January 15 to 16, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5436510.